Erythema elevatum diutinum (EED) is a rare form of leukocytoclastic vasculitis in which immune complexes are deposited in small blood vessels, leading to inflammation. The exact etiology is unknown, but inciting factors may include infectious agents (streptococci, human immunodeficiency virus [HIV]), hematologic malignancies (monoclonal gammopathies), inflammatory bowel disease, celiac sprue, and rheumatologic disorders. EED may also be seen in association with immunoglobulin A (IgA) paraproteinemia. Case reports document associations with interferon-b, antituberculosis drugs, cisplatin, and erythropoietin.
Erythema elevatum diutinum presents as violaceous, erythematous, or brown papules, nodules, and/or plaques, predominantly over the extensor surfaces of the body. The most common associated symptom is arthralgia, although the lesions themselves may be painful or pruritic. Sometimes ocular abnormalities such as peripheral keratitis, panuveitis, and nodular scleritis have been seen. There is no racial predilection, but there is a slight female preponderance of disease. Incidence is highest in middle-aged to older adults, but may present earlier in those with HIV infection.
Below is a list of drugs with literature evidence indicating an adverse association with this diagnosis. The list is continually updated through ongoing research and new medication approvals. Click on Citations to sort by number of citations or click on Medication to sort the medications alphabetically.